Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test

Frustrated 2

I titled this post frustrated 2 because there is already a "frustrated". I didn't want to hijack that thread.

I've recently had a flare up of facet joint pain. That's what I was diagnosed with last year. I've had about 5 facet joint injections which have reduced the pain to a manageable level for a few weeks. Two weeks ago I had an injection (3 pokes in the L4 L5 area) which seemed to make the pain worse. I called the PM office and they said to come in the next day.

I went in the next day as scheduled, and ended up waiting an hour and a half to see the doc. (more frustration)
I usually see the nurse practitioner unless I'm getting an injection, and even then I only see the doc for a few minutes. So when I had the chance to talk to him face to face, after waiting over an hour in an uncomfortable chair, I was about in tears.

I described how the pain was worse after the last round of injections and the doc said nothing. Seriously, NOTHING. He just looked at me. There was an awkward silence of about 15 seconds and then he said I have three options: injections, medication, or referral to a surgeon.

I'm frustrated because each injection is $600 out of pocket until I reach the $2000 deductible. I told the doc that it is getting so expensive! He said I can do the injections WITHOUT general anesthesia for the cost of an office visit. He also increased the hydrocodone from 5/325 twice a day to 7.5/325 twice a day and added 300 mg. gabapentin at bedtime.

So, the injection is scheduled for Tuesday (without the general anesthesia). Now I'm scared to do it and frustrated that I'm not getting any better.

Yesterday I treated myself to a massage in hopes that it would reduce the pain. Nope. Actually made the pain in my back worse, especially when the masseuse touched the left lumbar area. However, the rest of my body felt relaxed ha ha ha.)

I'm wondering if I should go to my PCP to have another MRI done or if I should just continue on the path I'm on?

Thanks for listening.



  • SavageSavage United StatesPosts: 5,476
    ....that you describe, does sound uncomfortable. But that might be his thought process of thinking of options and wanting to say it right. Maybe?

    But he did change your meds some. I sure hope that helps you!

    I've had the epidural injections and with numbing but not general anesthesia. So I have no experience there.

    I wish you the best with your procedure!
    Please keep us posted

    Spine-Health Moderator
    Please read my medical history at: Medical History

  • Betty65BBetty65 FloridaPosts: 83
    edited 06/27/2015 - 2:09 AM
    You know you are probably right. He was probably thinking. And he must have had a long morning too and it was past lunch time....I've got to remember that doctors are humans too!

    What was it like to have the injections with just local numbing? It sounds very scary to me but I'm willing to do it to save the money! :-)

    Will let you know Tuesday afternoon. Or maybe you will be able to hear me scream from where you are! (ha ha)

  • SavageSavage United StatesPosts: 5,476
    ...with epidurals for my lumbar area, I had injection of numbing agent. I'd like to say lidocaine, but I really have no idea.

    After waiting short while for that to take effect, the epidural injections themselves were no problem.
    I, personally, barely felt it. And it did benefit my leg to foot crazy pains.

    Same procedure for thoracic area, I had feeling of pressure like my chest was being pumped up. I was also nauseous.
    But no actual pain at injection site or with needle itself.

    Hopefully, your procedure will also be uneventful.
    Let us know!

    Spine-Health Moderator
    Please read my medical history at: Medical History

Sign In or Register to comment.